MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FLEX FEMALE EXTERNAL CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FLEX FEMALE EXTERNAL CATHETER
Catalog Number PWFXH30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that the staff feedback at the (b)(6) campus had been positive, and patients had remained drier with fewer complaints as initially.The skills day for unit 7c had been scheduled for march 23 and march 24.At the (b)(6) campus, related concerns were raised, and support had been coordinated with the wound ostomy continence nurse.The (b)(6) campus had continued to receive support with no new concerns, and patient care assistant training had been scheduled for (b)(6).The (b)(6) campus had experienced themes similar to the (b)(6) campus, and early challenges had been expected as the campuses went live with the purewick external female catheter.Training needs continued to include suction settings above the recommended range, use of extra products blocking the air vent, need for reassessment every two to three hours, and the device not being changed every twelve hours or as needed.Rounding at each site had continued, and campus updates had been shared.It was reported by customer that end users needed additional items such as chux and underwear to keep the device properly positioned when using the purewick external female catheter.Customer reported that suction had been concentrated at the top of the device rather than evenly throughout, which had led to skin injuries in some cases.Customer reported that the device had not stayed in place for restless patients or for patients who had been very thin or had a higher body mass index.Customer stated that staff had seen more cases of moisture related skin breakdown.Customer also reported that the product had not been as easy to shape for positioning compared to the primafit product.Customer reported potential risks with the vent design and reported having to change suction tubing because not all fit properly with the purewick external female catheter.It was reported by customer that the device units were mostly covered by sheets and chux by body positioning, causing vents unable to receive air when using the purewick external female catheter.Customer stated that this had increased foley catheter utilization and in at least one instance had led to a catheter associated urinary tract infection after more than a year without one.It was reported by customer that staff had reported skin irritation, reactions from moisture, and concerns about potential device related pressure injuries.Customer reported that nurses had used multiple additional skin protective products and materials to offset these issues and that patients using incontinence pads such as chux and open diapers had experienced increased risk for the skin in place.It was reported by customer that staffing challenges had impacted training and product support, especially among different body habitus types.Customer reported that care teams had used workarounds such as extra chux and frequent repositioning, which had limited the ability to assess product effectiveness.It was reported by customer that due to the above challenges, teams had reverted to foley catheters more frequently in order to maintain accurate i and o or ensure urine diversion when the purewick external female catheter had been used.Customer stated that this had directly conflicted with the enterprise catheter associated urinary tract infection prevention strategy.It was reported by customer that several units had expressed that feedback during vendor rounding had not eliminated workflow issues and that the current patient selection criteria had not aligned with clinical guidance.Customer reported that decisions regarding alternatives had varied and that some scenarios had conflicted with catheter associated urinary tract infection prevention requirements.It was reported by customer that both hospital systems had raised concerns about injuries that occurred when the tubing becomes disconnected while the purewick external female catheter had been used.Customer stated that concerns had escalated during the week and that top clinicians responsible for injury prevention had pushed their teams to bring the primafit product back.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The reported product number is unknown.The udi number for this product is not available.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that the staff feedback at the 1st campus had been positive, and patients had remained drier with fewer complaints as initially.The skills day for unit 7c had been scheduled for march 5.At the 2nd campus, related concerns were raised, and support had been coordinated with the wound ostomy continence nurse.The 3rd campus had continued to receive support with no new concerns, and patient care assistant training had been scheduled for march 23 and march 24.The 4th campus had experienced themes similar to the 2nd campus, and early challenges had been expected as the campuses went live with the purewick external female catheter.Training needs continued to include suction settings above the recommended range, use of extra products blocking the air vent, need for reassessment every two to three hours, and the device not being changed every twelve hours or as needed.Rounding at each site had continued, and campus updates had been shared.It was reported by customer that end users needed additional items such as chux and underwear to keep the device properly positioned when using the purewick external female catheter.Customer reported that suction had been concentrated at the top of the device rather than evenly throughout, which had led to skin injuries in some cases.Customer reported that the device had not stayed in place for restless patients or for patients who had been very thin or had a higher body mass index.Customer stated that staff had seen more cases of moisture related skin breakdown.Customer also reported that the product had not been as easy to shape for positioning compared to the primafit product.Customer reported potential risks with the vent design and reported having to change suction tubing because not all fit properly with the purewick external female catheter.It was reported by customer that the device units were mostly covered by sheets and chux by body positioning, causing vents unable to receive air when using the purewick external female catheter.Customer stated that this had increased foley catheter utilization and in at least one instance had led to a catheter associated urinary tract infection after more than a year without one.It was reported by customer that staff had reported skin irritation, reactions from moisture, and concerns about potential device related pressure injuries.Customer reported that nurses had used multiple additional skin protective products and materials to offset these issues and that patients using incontinence pads such as chux and open diapers had experienced increased risk for the skin in place.It was reported by customer that staffing challenges had impacted training and product support, especially among different body habitus types.Customer reported that care teams had used workarounds such as extra chux and frequent repositioning, which had limited the ability to assess product effectiveness.It was reported by customer that due to the above challenges, teams had reverted to foley catheters more frequently in order to maintain accurate i and o or ensure urine diversion when the purewick external female catheter had been used.Customer stated that this had directly conflicted with the enterprise catheter associated urinary tract infection prevention strategy.It was reported by customer that several units had expressed that feedback during vendor rounding had not eliminated workflow issues and that the current patient selection criteria had not aligned with clinical guidance.Customer reported that decisions regarding alternatives had varied and that some scenarios had conflicted with catheter associated urinary tract infection prevention requirements.It was reported by customer that both hospital systems had raised concerns about injuries that occurred when the tubing becomes disconnected while the purewick external female catheter had been used.Customer stated that concerns had escalated during the week and that top clinicians responsible for injury prevention had pushed their teams to bring the primafit product back.
 
Event or Problem Description
It was reported by customer that the device units were mostly covered by sheets and chux by body positioning, causing vents unable to receive air when using the purewick external female catheter.Customer stated that this had increased foley catheter utilization and in at least one instance had led to a catheter associated urinary tract infection after more than a year without one.It was reported by customer that staff had reported skin irritation, reactions from moisture, and concerns about potential device related pressure injuries.Customer reported that nurses had used multiple additional skin protective products and materials to offset these issues and that patients using incontinence pads such as chux and open diapers had experienced increased risk for the skin in place.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.A dhr could not be performed since no lot number was provided.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK FLEX FEMALE EXTERNAL CATHETER
Common Device Name
FEMALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24720817
Report Number1018233-2026-02090
Device Sequence Number6121251
Product Code NZU
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPWFXH30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer04/10/2026
05/06/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/15/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale